MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 8F DIGNITY CT PORT
Model Number MICTI80001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.
 
Event or Problem Description
Received a claim from a radiotherapy service.The physicians observed that the device is not allowing the therapy sessions to be done correctly to patients with breast cancer, since the port attenuate the treatment in the area, because of the tungsten or titanium, and those are leaving untreated areas.
 
Additional Manufacturer Narrative
On receipt of the complaint a literature search was performed by medcomp engineering and clinical.The articles found indicated the possibility that radiation therapy may be compromised due to the port components attenuating energy resulting in the patient not receiving the prescribed radiation dose and leaving untreated areas.However, the information in the reports are either non-clinical or based on simulations, phantom studies.The reports did not indicate if the issue affects patient clinical outcomes.It is unknown if the patient survival rate is changed if the port blocks or affects the radiation therapy.Ports are placed in cancer patients to provide an access to deliver drugs.It is unlikely that the port would be implanted in the patient in a location near the cancer.If it was implanted over the area of radiation, the size of the port is unlikely to significantly block the radiation therapy.In addition, the physician would be aware of the location of the port and adjust the therapy to compensate for the port.Medcomp has been manufacturing and selling ports for over 10 years.This is the first report of this nature for any medcomp port.The conclusion reached is that there is no product failure or labeling issue.No actions will be taken at this time.

Brand Name
8F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9666973
Report Number2518902-2020-00007
Device Sequence Number2678540
Product Code LJT
UDI-Device Identifier00884908084955
UDI-Public884908084955
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMICTI80001
Device Catalogue NumberMICTI80001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1